MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.158S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 167 centimeters.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision of a trochanteric fixation nail advance (tfna) due to non-union and delayed healing.Tfna nail, the helical blade, and locking screw were removed easily.The nail broke at the blade/screw interface.A new trochanteric fixation nail (tfn) and tfn screw were put in place.Cement augmentation was also used; a distal locking screw was placed.Initial surgery took place (b)(6) 2018.There were no fragments generated from the broken device.It is unknown if there was a surgical delay.The procedure was successfully completed.Patient was remained in good health.Concomitant devices reported: 5.0mm ti locking screw w/t25 stardrive 44mm for im nails (part 04.005.534, lot unknown, quantity 3) tfna helical blade 100mm (part 04.038.300, lot unknown, quantity 1).This report is for a tfna nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8617268
Report Number2939274-2019-58121
Device Sequence Number2349627
Product Code HSB
UDI-Device Identifier10886982096661
UDI-Public(01)10886982096661
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.158S
Device Catalogue Number04.037.158S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date05/16/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCKING SCREW; TFNA HELICAL BLADE 100MM STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight89